Alert archive / California / Wind Advisories in 2012
Wind Advisory 26, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Apr 11, 2012, 3:43 PM PDT for Modoc County, California; Lake County, Oregon. It took effect at Apr 11, 2012, 11:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2012, 3:43 PM PDT (22:43 UTC)
- In effect from
- Apr 11, 2012, 11:00 PM PDT
- Expired
- Apr 12, 2012, 9:18 AM PDT
- In force
- 10 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Lake County, OR
The radar
The Medford radar (KMAX), 179 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 620 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081 WWUS76 KMFR 112243 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 343 PM PDT WED APR 11 2012 ...GUSTY SOUTHWEST WINDS TONIGHT THROUGH THURSDAY MORNING... .A STRONG SPRING STORM SYSTEM WILL RESULT IN GUSTY WINDS IN THE SUMMER LAKE AREA AND PORTIONS OF THE WARNER MOUNTAINS. ORZ031-121400- /O.NEW.KMFR.WI.Y.0026.120412T0600Z-120412T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 343 PM PDT WED APR 11 2012 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT THURSDAY. * WINDS...SOUTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH WITH GUSTS 45 TO 50 MPH. * TIMING...LATE THIS EVENING THROUGH LATE THURSDAY MORNING. * LOCATIONS INCLUDE: HIGHWAY 31 NEAR SUMMER LAKE. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-121400- /O.NEW.KMFR.WI.Y.0026.120412T1200Z-120412T1800Z/ MODOC COUNTY- 343 PM PDT WED APR 11 2012 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 11 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 11 AM PDT THURSDAY. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...THURSDAY MORNING * LOCATIONS INCLUDE: THE WARNER MOUNTAINS TO INCLUDE HIGHWAY 299 AT CEDAR PASS AND THE EAGLE CAP WILDERNESS. * IMPACTS...DRIVING DIFFICULTIES ARE POSSIBLE ALONG HIGHWAY 299 AT CEDAR PASS. ADDITIONALLY...THOSE IN THE WARNER MOUNTAINS WILL ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BTL
2 follow-up statements
242 WWUS76 KMFR 121107 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 407 AM PDT THU APR 12 2012 ORZ031-122100- /O.EXT.KMFR.WI.Y.0026.000000T0000Z-120412T2100Z/ CENTRAL AND EASTERN LAKE COUNTY- 407 AM PDT THU APR 12 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS...SOUTHWEST WINDS 30 TO 35 MPH WITH GUSTS 45 TO 50 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY AFTERNOON BEFORE DIMINISHING. * LOCATIONS INCLUDE: HIGHWAY 31 NEAR SUMMER LAKE. * IMPACTS...THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-122100- /O.EXT.KMFR.WI.Y.0026.120412T1200Z-120412T2100Z/ MODOC COUNTY- 407 AM PDT THU APR 12 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH EARLY AFTERNOON BEFORE DIMINISHING. * LOCATIONS INCLUDE: THE WARNER MOUNTAINS TO INCLUDE HIGHWAY 299 AT CEDAR PASS AND THE EAGLE CAP WILDERNESS. * IMPACTS...DRIVING DIFFICULTIES ARE POSSIBLE ALONG HIGHWAY 299 AT CEDAR PASS. ADDITIONALLY...THOSE IN THE WARNER MOUNTAINS WILL ALSO BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SK
367 WWUS76 KMFR 121618 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 918 AM PDT THU APR 12 2012 CAZ085-ORZ031-121730- /O.CAN.KMFR.WI.Y.0026.000000T0000Z-120412T2100Z/ MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY- 918 AM PDT THU APR 12 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED THIS MORNING OVER THE AREA. EXPECT SOUTH WINDS WITH GUSTS TO 30 MPH TO CONTINUE THIS MORNING INTO THIS AFTERNOON. $$ CC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Apr 11, 9:05 AM PDT, 6 hours 38 minutes earlier.
Area forecast discussion, Apr 11, 9:05 AM PDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
905 AM PDT WED APR 11 2012
.DISCUSSION...
NO UPDATES WILL BE MADE THIS MORNING AS THE FORECAST IS WELL ON
TRACK. WE WILL BE FOCUSING TODAY ON WHETHER OR NOT WE WILL UPGRADE
THE CURRENT WATCHES TO WARNINGS OR IF ADVISORIES WILL BE
SUFFICIENT. MORE ON THIS WITH THE AFTERNOON DISCUSSION. BTL
&&
.AVIATION...
CONDITIONS WILL GENERALLY REMAIN BETWEEN MVFR AND IFR IN THE
UMPQUA BASIN AND NEAR THE COAST...AS WELL AS NEAR MOUNT SHASTA.
FOR THE ROGUE VALLEY AND AREAS EAST OF THE CASCADES...VFR CEILINGS
WILL CONTINUE THROUGH TODAY. HOWEVER...THUNDERSTORMS ARE POSSIBLE
EAST OF THE CASCADES AND OVER NORTHERN CALIFORNIA THIS AFTERNOON.
MOUNTAIN OBSCURATION WILL EXPAND FROM THE COAST RANGE AND CASCADES
TO IMPACT THE ENTIRE FORECAST AREA BY LATER THIS MORNING.
&&
.PREV DISCUSSION... /ISSUED 231 AM PDT WED APR 11 2012/
SHORT TERM...AS EXPECTED THE TROUGH OFF SHORE HAS WEAKENED AND
WILL MOVE INLAND TODAY. THERE IS A SHORT BREAK FROM PRECIP OVER
THE NORCAL AND SOUTHWEST COAST AREA THIS MORNING, BUT THAT WILL
END AS THE TROUGH STARTS TO MOVE IN LATER THIS MORNING. WHILE THIS
WEAK INITIAL SURGE WON'T PACK MUCH OF A PUNCH OR MUCH QPF, IT WILL
INITIATE DEEP SOUTHERLY FLOW OVER THE SHASTA AREA AND BRING THE
POTENTIAL FOR A PROLONGED UPSLOPE SNOW EVENT TO PORTIONS OF THE
NORCAL HIGH COUNTRY, ESPECIALLY AROUND MT SHASTA CITY STARTING
TONIGHT. IN THE MEAN TIME, SNOW LEVELS SHOULD REMAIN HIGH ENOUGH
TO PRECLUDE ANY IMPACTS TODAY.
THE MEAN NEPAC TROUGH IS ALSO BEING RELOADED FROM THE WEST THIS
MORNING AS THE NEXT BLOB OF ENERGY SLIDES IN ALONG 135W. THIS
PIECE WILL MOVE INLAND AS A STRONGER TROUGH/FRONT TONIGHT INTO
THURSDAY. THIS WILL REINFORCE THE UPSLOPE INTO SHASTA, BRING
HEAVIER PRECIP TO THE AREA, AND KEEP SNOW GOING THROUGH THURSDAY
AND POSSIBLY INTO FRIDAY MORNING. THE MODELS ALL SHOW AT LEAST AN
INCH OF LIQUID QPF AROUND SHASTA FROM THE EVENT, WITH THE NAM UP
CLOSER TO 2 INCHES. IN ADDITION TO QPF, ALL MODELS SHOW THE
NECESSARY THERMODYNAMIC INGREDIENTS FOR HEAVY SNOW AROUND SHASTA
(850 TEMPS < 0C AND 1000-700 MB THICKNESSES BELOW 2884 M) FROM
TONIGHT THROUGH FRI MORNING. WOULD LIKE TO SEE 700 MB SOUTHERLY
FLOW A LITTLE STRONGER, BUT THERE IS ENOUGH CONFIDENCE TO GO AHEAD
WITH A WINTER STORM WATCH FOR SOUTH CENTRAL AND EASTERN SISKIYOU
COUNTY TONIGHT THROUGH FRI MORNING. ALSO INCLUDED WESTERN SISKIYOU
ABOVE 3000 FEET IN THE WATCH AS FREE AIR SNOW LEVELS ALSO FALL
WITH THE INCOMING FRONT.
THERE WILL BE SNOW ELSEWHERE ABOVE 3000 FEET WITH THE INCOMING
TROUGH AND FRONT BUT THINK THOSE AMOUNTS WILL LIKELY ALL BE
ADVISORY CRITERIA OR LESS. NEVERTHELESS, WINTER IMPACTS ARE
LIKELY OVER OREGON PASSES THU AND THU NIGHT. OTHER ITEMS OF
INTEREST OVER THE NEXT 48 HOURS OR SO INCLUDE GUSTY SOUTH WINDS
OVER THE WATERS, ALONG THE COAST, AND EAST SIDE. NONE OF THESE
AREAS APPEARS TO REACH ANY CRITICAL THRESHHOLDS, BUT IT WILL BE
BREEZY. WE WILL ALSO SEE THE POSSIBILITY OF THUNDER WITH TODAY'S
COOL POOL MOVING ACROSS THE EAST SIDE AND AGAIN TOMORROW OVER THE
WATERS AND WEST SIDE AS A MUCH COLDER AIRMASS MOVES IN ALOFT.
SHOWERS CONTINUE MOST AREAS FRIDAY AS THE REST OF THE TROUGH
SWINGS THROUGH. DIDN'T MAKE ANY CHANGES TO THE EXTENDED AND THE
PREVIOUS LONG TERM DISCUSSION FOLLOWS. -WRIGHT
LONG TERM...ANOTHER LOW PRESSURE IS EXPECTED TO MOVE INTO THE
OFFSHORE WATERS SETTING UP DOWNSTREAM RIDGING ALONG THE WEST
COAST. NOT CERTAIN IF THIS WILL LEAD TO CLEARING ON SATURDAY BUT
TEMPERATURES WILL BE REBOUNDING UPWARD. HAVE LEFT A FEW SHOWERS IN
THE FORECAST FOR SATURDAY...BUT HAVE REMOVED SHOWERS FROM THE
FORECAST FOR SUNDAY AS RIDGING WILL HAVE MOVED OVER THE AREA.
WITH CLEARING OVERNIGHT TEMPERATURES COULD APPROACH FREEZING FOR
SATURDAY MORNING AND SUNDAY MORNING. BOTH THE GFS AND THE ECMWF
SHOW A SERIES OF TROUGHS MOVING INLAND NEXT WEEK. THESE TROUGHS DO
NOT APPEAR TO HAVE A GOOD MOISTURE TAP. HAVE INDICATED SOME CHANCE
POPS IN THE FORECAST FOR NEXT WEEK. /FB
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...WINTER STORM WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT
ABOVE 3000 FEET FOR CAZ080.
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT
FOR CAZ082.
WINTER STORM WATCH FROM THIS EVENING THROUGH LATE THURSDAY NIGHT
FOR CAZ083.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM THIS AFTERNOON TO 5 PM
PDT THURSDAY FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 PM THIS AFTERNOON
TO 5 PM PDT SATURDAY FOR PZZ350-356-370-376.
BTL/WRIGHTHazardous weather outlook, Apr 11, 5:22 AM PDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 522 AM PDT WED APR 11 2012 CAZ082-083-112200- SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 522 AM PDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT BEGINNING TONIGHT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER STORM WATCH WILL REMAIN IN EFFECT THROUGH LATE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-112200- WESTERN SISKIYOU COUNTY- 522 AM PDT WED APR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT BEGINNING TONIGHT ABOVE 3000 FEET. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER STORM WATCH ABOVE 3000 FEET WILL REMAIN IN EFFECT THROUGH LATE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 11, 1:42 PM PDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
142 PM PDT WED APR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 PM HAIL 3 NE APPLEGATE 42.29N 123.13W
04/11/2012 E0.25 INCH JACKSON OR TRAINED SPOTTER
IN HEAVY SHOWERS
&&
STOCKTONThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:16 AM PDT | Winter Storm Watch | MFR | Siskiyou | 12 hr |
| Apr 11, 3:33 PM PDT | Winter Storm Warning | MFR | Siskiyou | 18 hr |
| Apr 11, 3:33 PM PDT | Winter Weather Advisory | MFR | Siskiyou | 18 hr |
| Apr 11, 2:45 PM PDT | Gale Warning | MFR | 18 hr | |
| Apr 11, 2:45 PM PDT | Hazardous Seas Warning | MFR | 19 hr |
Nearby
Wind Advisories in California, 2012Wind Advisories in Oregon, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.